Alert archive / Florida / Coastal Flood Statements in 2022

Coastal Flood Statement 2, NWS Key West, FL

January 14, 2022Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Jan 14, 2022, 8:45 PM EST for Monroe County, Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2022, 8:45 PM EST (01:45 UTC)
Expired
Jan 15, 2022, 2:40 AM EST
In force
6 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 1.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2022-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2022-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1753 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WHUS42 KKEY 150145
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
845 PM EST Fri Jan 14 2022

FLZ077-151200-
/O.NEW.KKEY.CF.S.0002.220115T0145Z-220115T1200Z/
Monroe Middle Keys-
845 PM EST Fri Jan 14 2022

* WHAT...Minor saltwater flooding.

* WHERE...Middle Florida Keys.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is likely. Some storm drains will overflow, and some 
  seawalls and docks will be overtopped. Boaters can expect less 
  clearance under fixed bridges. Motorists should remember that 
  persistent puddles around the times of high tide are almost 
  certain to contain a mix of saltwater.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
1 follow-up statement
431 
WHUS42 KKEY 150740
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
240 AM EST Sat Jan 15 2022

FLZ077-150845-
/O.CAN.KKEY.CF.S.0002.000000T0000Z-220115T1200Z/
Monroe Middle Keys-
240 AM EST Sat Jan 15 2022

Water levels have dropped below levels of concern at the Vaca Key
tide station, and the Coastal Flood Statement is cancelled for
the Middle Keys of Monroe County.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Jan 14, 4:09 PM EST, 4 hours 36 minutes earlier.

Area forecast discussion, Jan 14, 4:09 PM EST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Key West FL
409 PM EST Fri Jan 14 2022

.DISCUSSION...
A land breeze that moved off of South Florida is clearly evident
on visible satellite this afternoon. While this feature can also
be seen on radar, there is no shower activity associated with it
because dry, stable air has squashed any possible shower
development today. The main impact this line has had on the island
chain is to shift winds from the northwest to the northeast. Any
cloud cover has been mainly limited to fair weather cumulus that
has been streaming in from the northwest. Temperatures across the
island chain range from near 70 degrees to the mid 70s. The low
pressure system associated with yesterday's frontal passage is
currently situated off of the Mid-Atlantic coast. As it has
continues to move to the northeast, the gradient has gradually
relaxed and marine observation platforms are recording winds
ranging from 7 to 10 knots across the reef.

.FORECAST...
Sloppy high pressure will settle across the area tonight as the
expansive low pressure system in the western Atlantic continue to
move off to the northeast. The wind field across the Florida Keys
will collapse overnight which, combined with clear skies, will
likely allow for decent radiational cooling on the protected and
inland areas of the larger islands. Cooler temperatures will also
be possible across the Upper Keys due to the northerly-wind-
induced cold air drainage off of South Florida. Forecast soundings
have the drier air currently in place lingering through Saturday
evening. Another cold front will approach the Keys on Saturday
night, and winds will increase overnight in response. There will
be modest upper-level support and a deep moist layer along a
sharp pre-frontal trough on Sunday, with models depicting a
possible squall line passing through the Keys. There is a bit of
discrepancy in the timing of the line moving through, but guidance
has narrowed it down to between later in the morning on Sunday
through early Sunday evening. With unidirectional flow expected at
the time of the passage, the chance for severe storms remains
quite low. Have nudged PoPs up slightly and kept in a slight
chance of thunder for this period.

After the front pushes through the Florida Keys, the parent low
will ride up the Mid-Atlantic coast and high pressure will build
in behind it. This high will not be of Canadian origin, but will
be moving east across the Gulf of Mexico. A cooler, drier airmass
is still expected, and temperatures will drop a few degrees below
normal in the days following the front. Winds will increase as
this high builds in, and breezy to possibly windy conditions are
likely Sunday through at least Monday morning. Thereafter, mostly
dry conditions are expected and temperatures will gradually
moderate back to near normal by mid-week, as this high pressure
moves out into the western Atlantic and elongates. After this, there
looks to be a break in frontal passages at least through next
weekend.

&&

.MARINE...
There are no watches, warnings, or advisories currently in effect
for the coastal waters of the Florida Keys. Breezes will continue
to collapse overnight and Saturday ahead of yet another frontal
boundary. This front is expected to push through the coastal
waters around Sunday afternoon, with fresh northwest breezes
expected starting on Sunday morning through at least Monday
morning. Thereafter, winds will again quickly relax and shift
northeasterly.

&&

.AVIATION...
VFR conditions will prevail at both island terminals through
tomorrow. A boundary pushed through EYW and MTH earlier, which
shifted the winds to the northeast. Throughout the evening, winds
will return to the northwest and decrease to 5 knots or less.
Tomorrow morning, winds will quickly veer to the northeast then to
the southeast and increase to 6 to 10 knots.

&&

.CLIMATE...
On this day in 1891, the daily record cold high temperature of 56F
was recorded in Key West. Temperature records in Key West date
back to 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...NB
Aviation/Nowcasts....NB
Data Acquisition.....DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 14, 5:58 AM EST, 14 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
558 AM EST Fri Jan 14 2022

FLZ076>078-GMZ031>035-042>044-052>055-072>075-151100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
558 AM EST Fri Jan 14 2022

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather expected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A cold front passage is expected on Sunday. Small Craft
Advisories may be required for all Keys waters from Sunday into
early Monday due to freshening breezes and building seas.

Isolated thunderstorms will be possible on Sunday, along and ahead
of the cold front. The primary thunderstorm hazard will be cloud
to surface lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 4:20 PM ESTSmall Craft AdvisoryKEY54 hr

Nearby

Coastal Flood Statements in Florida, 2022Every coastal flood statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.